MAUDE Adverse Event Report: Insulet Corporation Omnipod 5 Controller; Alternate Controller Enabled Insulin Infusion Pump

Insulet Corporation Omnipod 5 Controller; Alternate Controller Enabled Insulin Infusion Pump
Model Number PT-001827
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Codes Hypoglycemia (1912); Cognitive Changes (2551)
Date of Event 08/31/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the omni pod 5 controller/ personal diabetes manager (pdm) delivered two uncommand boluses.The first was 10 units delivered on (b)(6) 2026 (insulet reference number (b)(4) did not require medical assistance) and the second was 15 units on (b)(6)2026 (insulet reference number (b)(4).The second uncommanded bolus resulted in the patient experiencing hypoglycemia and requiring ems to administer intravenous dextrose.The patient blood glucose level had declined to 21 mg/dl.It was reported that the pdm was next to the patient at the time of the event, on the arm of their chair.
 
Additional Manufacturer Narrative
The physical device was not returned for investigation.The case description states two uncommand boluses of 10 u and 15 u resulted in hypoglycemia.The physical controller was not received for investigation.Ios log files from the complaint device were uploaded to the cloud system by the user and downloaded for investigation.Investigation of the ios log files confirmed the 10 u bolus was delivered on (b)(6) 2026 and 15 u bolus was delivered on (b)(6) 2026.The log files showed each bolus amount was typed in one digit at a time and confirm and start boluses were tapped.Each bolus had records of controller interactions in the log files.No evidence of an uncommand bolus was observed.Locked down smartphone: phone_control_ios, omni pod software app version: 2.2.1, operating system: 26.5, hardware: iphone14.7, cgm sensor type: g7.Please note, the device identifiers are captured as reported by the complainant and may not align with the device configuration reported in this section as this data is pulled from our cloud based on the reported date of event.

Brand Name
Omnipod 5 Controller
Common Device Name
Alternate Controller Enabled Insulin Infusion Pump
Manufacturer (Section D)
Insulet Corporation
100 nagog park
acton MA 01720
Manufacturer (Section G)
Insulet Corporation
100 nagog park
acton MA 01720
Manufacturer Contact
derek heyl
100 nagog park
acton, MA 01720
+1(978)600-7000
MDR Report Key50911707
Report Number3014585508-2026-71521
Device Sequence Number5776865
Product Code QFG
UDI-Device Identifier10385083000022
UDI-Public(01)10385083000022
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K203768
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPT-001827
Device Catalogue NumberPDM-H001-G-XX
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/01/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/01/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale